0
Q:

Does anyone know how long it takes it get addicted to Ativan?

Add your answer...

8 Answers

rank
1
2
Well i'm supposed to take 4 aday 1 in the morning 1 at noon and 2 at bed time ... and they are the 2mg but i only take 1 in the morning and 1 at bedtime and thats enough for me and i never abuse them even though im supposed to take more . and im not addictted to them..... but i do wake up frenquently at night and i have never been one to take meds to feel a high..... would not take a asprin inless i had a bad enough headache. and the reason i take them is for anxioxity attacts due to one ass of a boss at a job i used to work and along with the pressure of divorce, raising 4 children and eplisiey condition that i needed to get my sleep or i would have a seisure...... been on them for 2-years or more and have never felt I have got to have my pill ....... it's medication for my condition and its as simple as that.
Thanks for your feedback!

Related Videos

0
If you're following the dosing instructions, you shouldn't get addicted. I used to take Ativan, too, but I stopped taking it because I felt like it had stopped working. But, I also have been taking Valium and Flexaril every night for more than six months, but I'm not addicted to any of them, because I don't abuse them... there's a difference between taking a pill as prescribed and pill-popping. Those are the pills that put me to sleep fast, and the Ambien CR keeps me asleep. Without them, I don't sleep much at all; but with them... I get all the rest I need. But, so long as you're not doing it to get high, and stay that way, you should be fine. more
answers.yahoo.com
0
You can get addicted in less than 4 weeks. These benzodiazepine tranquilliser and sleeping pill type drugs like lorazepam are so addictive and they loose their effectiveness due to tolerance that the FDA and the UK medicine regulatory bodies only recommend that these drugs be used for 2 - 4 weeks. Be careful many people ruin their lives with tranquillisers and sleeping pills. You do not have to be abusing them to become tolerant and dependent/addicted and suffer withdrawal symptoms. Over time you may notice your health deteriorates both mentally and physically if you continue taking ativan especially your short term memory. See this site http://www.bcnc.org.uk Hope this answer is useful. Oh and I forgot to say don't stop taking them suddenly or you could experience a seizure or go a bit crazy. more
answers.yahoo.com
0
The big thing to remember is that Ativan should never be stopped cold turkey, your doctor should taper you off of it. It is a benzodiazapene and benzos and alcohol require medical support for withdrawal or there is a great risk of siezure or death. The amount of time for addiction is different depending on dosage and the individual. If you mis a night and have bad cravings or begin having acute withdrawal symptoms, such as shakes, nausea, mood swigs etc, then chance are you are already dependent and should ask your doctor to taper you off. There are non narcotic meds that will do the same as ativan. Please be very careful with them. I am a Chemical Dependency Counselor and have a first hand knowledge of the specific drug as I work at a State Mental Institution and Ativan is commonly used at this facility. Hope this helps. more
answers.yahoo.com
0
Well, if this will help you out, I was diagnosed with an anxiety disorder in 1998. At that time, I was perscribed ativan to take along with an antidepressant. Once the antidepressant began to work, and also the therapy I in, I didn't need the ativan daily anymore. I took them regularly for about 5 months. I did not have to be taken off slowly, and remember I was under a dr's constant care. I still have a perscription for them, and maybe have to take one every couple months for high anxiety days. My answer would be that as long as you take them as perscribed, I don't think they are very easy to get addicted to because they don't give you a buzz. They just help you relax. They are not a seditive. You are instructed to take them at bedtime not because they make you sleep, but because they help you relax enough so that natural exhaustion takes over. You didn't say the miligram that you are on, but I know it's typically a .50. That's not even a full miligram. You are only taking one a day? ... more
answers.yahoo.com
0
It took me a about 4 or 5 weeks to realize I was addicted but I took it 'as needed'. I was supposed to take it if I felt extra anxious or if a panic attack was coming on. Since I always felt anxious and had multiple panic attacks a day, I ended up needing to pop pills all day long. Since it kicks in fast and wears off pretty fast, I would crash off of it, suddenly feel panicky again and need another one. Soon, I needed to take multiple pills at a time to achieve the same calming effect. I was NOT taking them to feel 'high', I needed them to feel 'normal' and not panic. I was constantly looking at the bottle to make sure it was still there and I carried it everywhere I went. When I went through a months supply in a week or two, my doctor got really mad and switched me to Klonopin which was only to be taken in the morning and at night. I'm not 'allowed' to take more than those 2 pills a day. It's effect lasts longer, rather than the 'quick fix' I got from Ativan. I have been on it for ... more
answers.yahoo.com
0
Well I took Ativan twice daily for about 2 weeks. I went through some pretty weird withdrawal symptoms after stopping the medication. more
answers.yahoo.com
0
I think anything you depend on for sleep, anxiety etc and need to take you are addicted. Not so much like you are taking it to get high, you are following Dr.'s orders and keep it under control so you are cool! more
answers.yahoo.com

Not the answer you're looking for? Try asking your own question.

...